Mirtazapine to Sertraline, anyone else exp... - Anxiety Support

Anxiety Support
45,077 members45,987 posts

Mirtazapine to Sertraline, anyone else experience muscle twitches/tremors when withdrawing/switching?

RobbieP
RobbieP

Ok, so I've been on Mirtazapine for 12 weeks and started noticing some scary visual disturbances so the doctor advised coming off Mirtazapine and going on Sertraline. I went from 30mg down to 15mg for 4 nights and then took Sertraline for the last 3 mornings. Since I've gone down to 15mg of mirt I've woken up in the middle of the night (usually 3:30am), and experiencing muscle twitches/tremors in random parts of the body quite regularly through till the morning, which then prevents me from falling back to sleep. I was experiencing muscle twitches before starting Mirt (hopefully because of heightened anxiety and nothing else), but not as constant as they have been in the night. Add to this the visual disturbances which have recently started plus the heightened anxiety due to stopping mirt/starting sertraline (and the lack of sleep) and I feel like I've reached a new low. Is it anxiety doing this again or withdrawal or something else?? :-( Has anyone else switched from mirt to sertraline and experienced anything similar?

3 Replies
oldestnewest

hi im on the strongest dose of mirtazapine I cant really remember before hand about the twitching although I did and still have terrible night tremors but every night I experience terrible twitching and often lash out in my sleep but my doctor doesn't think its the medication.

RobbieP
RobbieP
in reply to kenster1

Hi Kenster, thanks for replying. How long have you been on it? When I say twitches, I mean little acute vibrations of the muscle, is that what you get? This may have been happening the whole time I've been on mirtazapine and I've just slept through it until now, I don't know. I slept 10 hours every night without fail while I was taking it but since lowering back down to 15mg and then stopping I've only slept til 3:30 and noticed this muscle twitching thing. I get the odd one here and there throughout the day but in the night they are constant. I'm really struggling at the moment with it all

kenster1
kenster1
in reply to RobbieP

been on them about 6 years probably have twitching during the dat but as im active at work I would hardly notice but at night its terrible.the doc said its anxiety but im not sure.

You may also like...